Dry skin/mouth Bendamustine/Rituxan
Hello – my husband is getting ready for Round 3 of bendamustine/rituxan for NHL Follicular Lymphoma and just today mentioned that his mouth was dry for a little while and then tonight said that his skin was quite dry and that he had tiny flakes on his stomach brush off. He asked me if
"this stuff dries you out?" I do not know. Thanks for any enlightenment.
Interested in more discussions like this? Go to the Cancer: Managing Symptoms Support Group.
Good morning, @valandsheri Dry skin and dry mouth while undergoing chemo is very common. There are products on the market to help combat dry mouth such XyliMelts, Biotene products (there are several from that company), chewing gum with xylitol, ACT soothing mint lozenges, etc. Drug stores usually have a shelf dedicated to these products.
For skin, VaniCreme, Cetaphil are good. For small patches petroleum jelly works wonders. You’ll want to look for products that are free of steroids, parabens, dyes and colorants, fragrance.
Here are a couple of articles to help explain what’s going on with the lizard skin. ☺️ Hope this helps sooth Val’s skin.
It might be trial and error until he finds the perfect product.
Hi Lori! Thank you!
Hoping Spring has Sprung for you. Mother Nature, in our neck of the desert, is bipolar. That’s all I can say🤣🤣🤣🌻🤣🤣🤣
We’re moving forward – next week Round Three. Kind of getting a little feel for how Val will feel for the first two weeks or so after treatment – it kicks his but with fatigue. Remember when he said he didn’t want to feel like crap and you said he would? Seems like ages ago. We’re figuring out to try not to figure anything out. A new behavior for me, for sure. Stuff happens fast and without warning. Good and bad😵💫.
His only whining in the last couple of days has been his hankering for a Jersey Mikes sandwich. Deli style. That’s a big fat no. He took the NO well, actually.
How are you? How’s the cleaning out of stuff going?
Thanks for the info!
Round two starts on April 12 for me and I’m going to be proactive, thanks Lori.
Hi @rod54 Sorry to hear you’re also needing chemo. One of my chemo nurses used to jokingly refer to it as “joy juice”…Not even close! 😅 But here we are…reminiscent of the old science film strips I recall from grade school with the monotonous voice of the narrator saying “Better living through chemistry!” Unfortunately, while it’s knocking cancer cells from our body it can have an effect on other cells too with dry skin, mouth sores, gut issues, hair loss, nausea, low blood numbers and fatigue.
Have you been experiencing any side effects from your first round of chemo?
Good morning ☀️
I didn’t realize that you are in each section of the Connect! I was very glad to see you here too😊
Thanks again for the links.
I was so surprised at how quickly his skin dried out! He does have dry skin as he’s gotten older – so this just added to it. For an anti- lotion guy he’s using it liberally. So many changes🙄
The day before Val started with a little, annoying dry cough….he’s historically done this at this time of year with allergy season. Of course, He took guafenisin before I called the Mayo hematology nurse line. They did a complete assessment and so far no call back. She felt taking the guafenisin was fine. He does not have a fever, no runny or stuffy nose, no phlegm, etc. and feels as well as possible right now. The nurse gave me specific instructions on what to watch for, what to do, etc. oh my.
Have a good weekend. 🌻🌻
Everything was going well while I was being infused with the Leucovorin, Oxaliplatin, Irinotecan, and after that I was equipped with the Fluorouracil and a pump for a 46 hr period. About 10 minutes later my heart was pounding so we had to go back to chemo unit. BP was 191/84 HR 111.
Disconnected pump and I was sent to the ER. Was released from ER not knowing for sure which drug caused reaction. Will continue same regimen for round 2.
Spooky, aren’t I!?! 😅 Though I pinch hit in other areas when needed, the “Halls of Connect” where I tend to focus my direction are in: Transplant, Blood Cancers & Disorders, Cancer, Cancer: Managing symptoms, Visiting Mayo.
Members are free to roam all groups of Connect where they can use their life experiences and knowledge to help out other members and offer encouragement. We’re like a huge family. I’m the old auntie at the kitchen table sticking her nose in everyone’s business…but means well. 👵🏻😂
Back to your Mr Sunshine. Ah, another of the indignities of aging… dry skin. Chemo will also play a part in that so hopefully once Val is off the chemo just a light coating of a lotion after shower will be enough to sustain him. But during chemo, he may need some help.
I had quite a counter full of oils and potions! Besides the Cetaphil and Vani-crème given by the hospitals, I needed some extra help. Burt’s Bees baby balm really kept my forearms and legs from being extras in a sci-fi movie. Some areas are still damaged 4 years later and feel like rubber.
A product that I really love lately is Andalou Naturals Skin Uplifting Body Lotion, Citrus Sunflower. It feels really nice and fades into the skin without feeling greasy.
You’re a super caregiver, Sheri! Right on top of all these new symptoms and doing exactly as you should…checking in hematology. While he’s immunocompromised small things can escalate quickly so it’s always appropriate to err on the side of caution! You get another good star. Hahah I can hear this conversation at your house though…Val doesn’t like being coddled and hovered over but you’re tough enough to stand up to him. ☺️
Keep up the good work! He’ll thank you for it someday…💕
As for a good weekend, we’re expecting 6”-10” inches of snow tonight/tomorrow with blizzard potential winds. Mother Nature didn’t get the memo that Spring has arrived! 🙄❄️☃️
That’s always scary when you have a reaction like that with a med…and not sure which one. Had a few of those too but eventually it got sorted out. Sometimes it’s the rate of flow of the chemo drip that needs to be reduced.
Will you be able to stay in the infusion center or the hospital to monitor this time?
Very scary indeed. During Val’s 2nd infusion he had a reaction to the Rituxan. His previous infusion was fine. It was weird…first he got cold, then his back started to hurt. The nurses sorted it out, gave him what I called “anti-venom” and back on track he went. It was exactly what you said, Lori, the infusion was too fast. Strange that it happened on the second infusion, and with only seven minutes left on the bag. We are in the land of strange, though!
Oh you are such an intuitive soul🌻 you are so right about the hover/stand my ground show. Almost like you are here for it!
Snow! Ugggh. We’re supposed to have a couple of warm days this weekend. I’ll be running around like a two-headed woodpecker trying to catch up/get ahead with my yard work. Ha! Until the body screams😵💫😵💫😵💫.
Have a great weekend. Stay warm!
And Stay Spooky! So grateful that you are here and giving your caring words of encouragement. A Ghost Hug coming your way! 🥰🥰